Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 28, 2020, 6:02 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 6:02 PM CDT (23:02 UTC)
- Expired
- Mar 28, 2020, 6:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WFUS54 KMEG 282302
TORMEG
MOC069-155-282315-
/O.NEW.KMEG.TO.W.0019.200328T2302Z-200328T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
602 PM CDT Sat Mar 28 2020
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Pemiscot County in southeastern Missouri...
East central Dunklin County in southeastern Missouri...
* Until 615 PM CDT.
* At 602 PM CDT, a confirmed tornado was located over Holcomb, or 8
miles north of Kennett, moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarkton, Holcomb, Lorine, White Oak, Baird, Frisbee and Peach
Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3645 8996 3642 8997 3641 8996 3639 8997
3639 8992 3638 8983 3628 9000 3634 9008
3637 9006 3638 9006 3640 9008 3650 8996
TIME...MOT...LOC 2302Z 226DEG 33KT 3637 9002
TORNADO...OBSERVED
HAIL...<.75IN
$$
SGW1 follow-up statement
228
WWUS54 KMEG 282312
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
612 PM CDT Sat Mar 28 2020
MOC069-155-282322-
/O.EXP.KMEG.TO.W.0019.000000T0000Z-200328T2315Z/
Pemiscot MO-Dunklin MO-
612 PM CDT Sat Mar 28 2020
...THE TORNADO WARNING FOR NORTHWESTERN PEMISCOT AND EAST CENTRAL
DUNKLIN COUNTIES WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3645 8996 3642 8997 3641 8996 3639 8997
3639 8992 3638 8983 3628 9000 3634 9008
3637 9006 3638 9006 3640 9008 3650 8996
TIME...MOT...LOC 2312Z 226DEG 33KT 3643 8994
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:37 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 28, 3:37 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 337 PM CDT Sat Mar 28 2020 .DISCUSSION... Latest surface analysis places a 993mb low pressure system over southwestern Iowa, with a warm front extending eastward through north central Illinois, and a cold front extending southward through western Missouri and into Little Rock, Arkansas. Storms have begun to fire just ahead ahead of the cold front in Central and eastern Arkansas. So far, storms have remained mainly sub- severe, as shear is likely overwhelming the thermodynamic environment. However, the storms are moving into our area, which is moderately unstable with 1500-2000 J/kg of MLCAPE available on tap. A tornado watch has been issued for the majority of Arkansas, including all of eastern Arkansas until 7PM. The main risk with these storms appears to be damaging winds and large hail attm, with a low end tornado threat, as low level helicity is currently below 100 m2/s2. However, the risk for QLCS-type tornadoes will likely increase this evening, as the low level jet picks up and storms organize into quasi linear segments. Ample instability in the 1500-2500 MLCAPE range combined with 0-6 km shear of 80kts, and a coincident 100 kt 500mb jet streak, should be enough for a strong line of storms to maintain through late this evening. The primary risk still appears to be damaging winds with a secondary threat of large hail and short-lived isolated tornadoes. The threat will end after midnight as the front exits northeast Mississippi. A few trailing post-frontal showers are possible overnight as the main trough lifts out of the area. Pacific high pressure will build into the Mid-South for Sunday, leading to dry and pleasant conditions. Expect high temperatures mainly in the upper 60s to lower 70s. High pressure will quickly slide by Monday as another system develops to our southwest. A quick moving shortwave will eject across the Desert Southwest on Monday and make its way into the Texas Panhandle late Monday night. A surface low is expected to develop and track eastward through northern Louisiana and Central Mississippi during the day on Tuesday. This will enhance shower and thunderstorm activity across our area on Monday night and Tuesday. Due to the track of the low, the severe threat will stay to our south and mainly along the Gulf Coast. The system will likely be a heavy rainfall producer for us and that's about it. The surface low is expected to push southeast of the area by late Tuesday night, with Canadian high pressure building into the Mid-South from the northwest. This will lead to a few consecutive days of dry and near normal temperatures. The next weather maker looks to arrive this weekend as a cold front moves across the Mississippi Valley. AC3 && .AVIATION... /18Z TAFs/ MVFR CIGs are expected to prevail for most of the day today along with strengthening southerly winds and gusts up to 25 kts. A line of showers and thunderstorms is expected to move quickly across the Mid-South late evening. Showers should move into JBR by 22Z then progress eastward through the night. Temporary IFR conditions due to heave rain is likely in association with thunderstorms along with gusty winds with thunderstorms. Winds will diminish overnight to less than 10kt, shifting southwest to west. Skies will likely clear by early morning and persist through Sunday. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 28, 2:20 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 220 PM CDT Sat Mar 28 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-292130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 220 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A tornado watch is in effect until 7PM CDT for all of eastern Arkansas. Additional convective watches are possible downstream later tonight. Severe thunderstorms containing damaging winds, large hail, and a few tornadoes are possible beginning early this evening through approximately midnight for the entire Mid-South. The greatest threat for severe thunderstorms will exist mainly along and north of the I-40 corridor. .DAYS TWO THROUGH SEVEN...Sunday through Friday .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. AC3
In the hours before
Local storm report, Mar 28, 5:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG JONESBORO 35.82N 90.69W
03/28/2020 CRAIGHEAD AR EMERGENCY MNGR
SEVERAL HANGARS DAMAGED AT AIRPORT. SEVERE DAMAGE IN
DOWNTOWN JONESBORO. CARS FLIPPED AND BUILDINGS DAMAGED.
POSSIBLE INJURIES.
&&Local storm report, Mar 28, 5:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD SE CHERRY VALLEY 35.40N 90.75W
03/28/2020 CROSS AR TRAINED SPOTTER
LARGE FUNNEL SPOTTED OVER BIRD EYE.
&&Local storm report, Mar 28, 5:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG JONESBORO 35.82N 90.69W
03/28/2020 CRAIGHEAD AR EMERGENCY MNGR
POSSIBLE TRAIN DERAILMENT WITH POSSIBLE HAZARDOUS
MATERIAL SPILL. GAS LEAKS SCATTERED ACROSS TOWN.
&&Local storm report, Mar 28, 5:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO CALDWELL 35.08N 90.82W
03/28/2020 ST. FRANCIS AR BROADCAST MEDIA
TORNADO ON GROUND IN GREENE COUNTY APPROX 6 MILES NW OF
CALDWELL.
&&Local storm report, Mar 28, 5:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
551 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG JONESBORO 35.82N 90.69W
03/28/2020 CRAIGHEAD AR EMERGENCY MNGR
EXTENSIVE DAMAGE AT A SHOPPING MALL AND OTHER
BUILDINGS. POSSIBLE INJURIES.
&&Local storm report, Mar 28, 5:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO CARDWELL 36.05N 90.29W
03/28/2020 DUNKLIN MO BROADCAST MEDIA
TORNADO ON GROUND IN GREENE COUNTY APPROX 6 MILES NW OF
CARDWELL MO.
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 25 min |
| Mar 28, 5:09 PM CDT | Tornado Warning | MEG | Dunklin | 36 min |
| Mar 28, 5:27 PM CDT | Tornado Warning | MEG | Dunklin, Pemiscot | 48 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 47 min |
| Mar 28, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 39 min |
| Mar 28, 6:56 PM CDT | Tornado Warning | MEG | Pemiscot | 34 min |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.